Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 20, 2001, 11:27 AM EST for Aiken County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 20, 2001, 11:27 AM EST (16:27 UTC)
- Expired
- Mar 20, 2001, 12:15 PM EST
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Aiken County, SC
The radar
The Columbia radar (KCAE), 48 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 1027 m²/s²
- 0-3 km storm-relative helicity
- 1597 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS52 KCAE 201627 SVRCAE SCC003-201715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1127 AM EST TUE MAR 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1215 PM EST. * AT 1119 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE STORM WITH STRONG WINDS 9 MILES WEST OF SALLEY...OR ABOUT 16 MILES EAST OF AIKEN...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3356 8156 3348 8137 3366 8121 3383 8157
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:15 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 20, 10:15 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1015 AM EST TUE MAR 20 2001 DRY SLOT IN ERN GA MOVING TOWARD THE CSRA. THIS COULD PLAY HAVOC WITH OUR CURRENT FCST. MODELS NOT HANDLING THIS FEATURE WELL. RUC AND ETA BOTH HAVE THIS FEATURE WHERE IT IS NOW AT 00Z. BACK EDGE OF RAIN IS JUST AHEAD OF APPROACHING EDGE OF DRY SLOT. EXPECT RAIN TO ABATE FROM S TO N ACROSS THE CWA FOR THE MOST PART UNTIL UPPER LVL LOW MOVES OVER AREA. AM CONTEMPLATING HOW TO HANDLE AN UPDATE. .CAE... GA...NONE. SC...NONE. 04
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 10:44 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 46 min |
| Mar 20, 10:44 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 46 min |
| Mar 20, 11:12 AM EST | Severe Thunderstorm Warning | CAE | Bamberg | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.